Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 14, 2003, 3:55 PM CDT for Pike County, Arkansas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 3:55 PM CDT (20:55 UTC)
- Expired
- May 14, 2003, 5:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pike County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 142056
FFWLIT
ARC109-142230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT WED MAY 14 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PIKE COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 530 PM CDT
* AT 350 PM...DOPPLER WEATHER RADAR SHOWED RAIN CONTINUING IN
SOUTHERN PIKE COUNTY. WHILE HEAVY PRECIPITATION WILL END DURING
THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY FLOOD WATER TO
RUNOFF. THE RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN
ACROSS PORTIONS OF SOUTHERN PIKE COUNTY THIS AFTERNOON.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3412 9344 3397 9340 3401 9381 3413 9379
3419 9381
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:42 PM CDT, 13 minutes earlier.
Area forecast discussion, May 14, 3:42 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 PM CDT WED MAY 14 2003 SHOWERS AND THUNDERSTORMS CONTINUED THROUGHOUT THE MORNING ACROSS THE CWFA. TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE SOUTHWEST CORNER OF ARKANSAS WITH DEW POINTS AROUND 70 DEGREES. MOST OF THE STORMS EARLIER TODAY MOVED ACROSS THE NORTH AND CENTRAL PARTS OF THE CWFA. THE ABUNDANCE OF CLOUDS NORTH AND CENTRAL KEPT TEMPERATURES IN THE 60S AND 70S. THUNDERSTORMS HAVE CONTINUED TO MOVE ACROSS OUR SOUTHWEST COUNTIES. 2.5 TO 3 INCHES OF RAINFALL HAS BEEN ESTIMATED IN PIKE COUNTY ON KLZK RADAR IN THE LAST HOUR. THE WARM FRONT ACROSS CENTRAL ARKANSAS WILL WASH OUT TONIGHT. THE ONLY THUNDERSTORMS EXPECTED ON THURSDAY WILL BE EARLY IN THE MORNING AND IN THE SOUTHERN COUNTIES. HOWEVER...A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND BECOME STATIONARY TONIGHT NORTH OF ARKANSAS. THIS FRONT WILL DRIFT INTO NORTH ARKANSAS THURSDAY NIGHT AND WILL FOCUS THUNDERSTORM DEVELOPMENT ON FRIDAY ACROSS THE CENTRAL PART OF THE STATE. AN UPPER LEVEL LOW WILL MOVE THROUGH THE WESTERN U.S. TONIGHT THROUGH FRIDAY. THIS LOW WILL BRING A COLD FRONT ACROSS THE AREA ON SATURDAY AND MAY BE OUR BEST CHANCE OF SEVERE WEATHER. THIS FRONT STALLS ACROSS LOUISIANA AND MOVES BACK TO THE NORTH ON TUESDAY AND WEDNESDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS. TEMPERATURES SHOULD BE WARMER ON THURSDAY...WITH MORE SUN AND SOUTH WINDS. WILL STAY JUST A BIT COOLER THAN THE GFS MOS. LOWS WILL BE IN THE 50S AND 60S WITH HIGHS IN THE 70S AND 80S. HRO 58 80 58 77 / 10 10 10 40 LIT 63 85 65 81 / 20 20 10 40 HOT 64 85 66 81 / 20 20 10 40 PBF 63 85 67 82 / 20 20 10 40 .LZK...NONE. 51
Hazardous weather outlook, May 14, 12:50 PM CDT, 3 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY IN SOUTHERN ARKANSAS THROUGH THIS EVENING. ISOLATED SEVERE WEATHER IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT APPEARS THAT A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTH BY THURSDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED IN SOUTHERN ARKANSAS DURING THE DAY. THE FRONT WILL MOVE BACK TO THE NORTH ON FRIDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON SATURDAY AS A STORM SYSTEM AND NEW COLD FRONT APPROACH FROM THE PLAINS. SEVERE WEATHER IS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME. 46
In the hours before
Local storm report, May 14, 11:35 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM 5 N JACKSONVILLE AR 0.88 INCH HAIL
05/14/03 PULASKI REPORTED BY PUBLIC
0905 AM 3 W CABOT AR 0.75 INCH HAIL
05/14/03 LONOKE REPORTED BY FIRE DEPARTMENT
0910 AM CABOT AR 0.75 INCH HAIL
05/14/03 LONOKE REPORTED BY FIRE DEPARTMENT
0945 AM BRINKLEY AR 1.75 INCH HAIL
05/14/03 MONROE REPORTED BY MEDIA
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 40 min |
| May 13, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 47 min |
| May 13, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 46 min |
| May 14, 1:03 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 27 min |
| May 14, 7:31 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 29 min |
| May 14, 9:00 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 30 min |
| May 14, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 39 min |
| May 14, 2:04 PM CDT | Flash Flood Warning | LZK | Pike | 116 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.